MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012278-30
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that this was a procedure, performed to treat a target lesion in the lower extremity.The unspecified trek dilatation catheter was used; however, during removal, the balloon separated.Three snare devices were used to remove the separated segment and pull it into the sheath.The sheath and separated balloon segment were removed.The sheath was replaced and the procedure was continued and completed without any additional issues.There was no adverse patient sequela or a clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record and complaint history of the reported lot could not be conducted because the part and lot numbers were not provided.It was reported that the procedure was performed to treat a target lesion in the lower extremity.It should be noted the coronary dilatation catheters (cdc), trek rx global, instruction for use (ifu) states: the trek rx coronary dilatation catheters are indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis.In this case, it is unknown if the ifu violation contributed to the reported compliant.The investigation was unable to determine a conclusive cause for the reported complaint since limited information was provided and the device was not returned for analysis.However, factors that can contribute to difficult to remove/resistance post-inflation include, but are not limited to, the balloon not being fully deflated prior to removing the device, loose balloon folds, challenging anatomy, guiding catheter lumen obstructions, kinks, bends or, procedural technique.Furthermore, it is possible that since resistance was encountered during removal, the balloon dilatation catheter (bdc) became damaged and subsequently the balloon separated.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.D9, h3: device not available for evaluation.G2: report source - no distributor.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported balloon separation was not confirmed; however, it is likely that the separation noted at the inner and outer member distal to the guide wire exit notch is what was perceived as the reported separation.The reported difficulty removing the device could not be replicated in a testing environment due to the device condition.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported difficulty removing the device; however, the reported separation and unexpected medical intervention appear to be related to circumstances of the procedure.Factors that can contribute to difficult to remove/resistance post-inflation include, but are not limited to, the balloon not being fully deflated prior to removing the device, loose balloon folds, challenging anatomy, guiding catheter lumen obstructions, kinks, bends or, procedural technique.Furthermore, it is likely that since resistance was encountered during removal, the (b)(6)became caught on the anatomy and/or accessory device and subsequently the balloon separated.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.D9, h3 - device available for evaluation.H6: type of investigation code 4114 - removed.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14811405
Report Number2024168-2022-06855
Device Sequence Number4844040
Product Code LOX
UDI-Device Identifier08717648138744
UDI-Public08717648138744
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number1012278-30
Device Catalogue Number1012278-30
Device Lot Number01001G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer09/19/2022
09/28/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date10/13/2022
10/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown